I have been trying to quit taking Hydrocodone for about the past 2 years. I have started taking Methadone on occasion. This morning I took a 10mg Methadone and this evening I took 3 10mg Hydrocodones. I am experiencing a ton of breathing problems now. Does anybody know if this is a bad mix. I was taking 10-15 10mg vicodin a day. I know it has to be tearing up my liver. Does anyone else have a problem like this?
I've never taken methadone much, only a few times when I didn't have anything else to take someone gave me a few. I don't think mixing them was bad, but you have to worry about taking too much. Respitory problems are associated with an overdose as they drug surpresses the brain. Methodone is suppose to last longer than Vic's I'm not sure how long as I'm not versed in them but vic's have a 1/2 life of about 2 hours.
this is also my first time in online setting like this......just starting to think about my health as i have been having a ton of pain while pissing and in my kidneys......I need help. Might go to a suboxone clinic
Hope you are feeling better this morning. I also switched from taking several hydro per day over to taking methadone. One of the biggest mistakes of my life, if not THE biggest.
Be aware that all opiates depress your respiratory system. I have a dear friend who was in the beginning stages of COPD and wasn't aware of it. She was taking only about 3 or 4 hydros per day. But she occasionally took a little methadone 10 or 20mg, when she needed an extra burst of energy to clean her house or whatever. I remember her telling me that when she took the methadone, she seemed to struggle to breathe. She landed in the hospital the last time she did methadone, barely able to breathe, was finally diagnosed with COPD. The docs also cut down her hydros to 2 per day. She was doing ok, I thought. She apparently ingested something (she won't say what) about 2 months ago that sent her into a tailspin and she went into full respiratory arrest. She spent about 3 weeks on a respirator. She recovered somewhat, came home for a few days, and for some reason went into full arrest again. She spent about 12 days on the vent again recently. I just saw her a few days ago, when she came back home. She's so weak, she's bedridden and on oxygen 24/7.
I'd advise leaving the methadone alone now, while you're just taking it occasionally, Detox from hydros is a lot easier than methadone. The wd's from hydro will generally be about a week. Once you become addicted to the methadone, it is a lot harder to kick that habit. The methadone wd's last about 3 weeks for many people, sometimes less, but sometimes even longer. Today marks my 4th week methadone free after a 5 year addiction, and although I do feel better, I'm still struggling with some symptoms.
As for your problems with urinating, I'd advise seeing a doctor about this. You could have a kidney infection, or other kidney issues. The doc can also advise you about options for quitting the hydro cold turkey, tapering, or refer you for suboxone.treatment. Good luck.
I am agreeing with Bobo all the way..Please do not make the switch to methadone..you will regret it once you are addicited,and that won't take long.Methadone is so much stronger than hydros..one persons "dose"(methadone) is another persons death.so please be careful..I will have 2 yrs pretty soon off that horrible ****..
I used methadone to get off norco Im so surprised anyone takes that to get high BUT for what i used it for it worked great for me, I think ur starting out on way too high of a dose and risking addiction at those levels. My highest methadone dose was 15 mg a day and went down .5 a week. Good luck to u
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.